Lightning, Clarke
- When
- July 26, 3:15 PM CST
- Where
- Clarke County, Thomasville
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 31.920, -87.730
Lightning struck the Thomasville 911 call center causing 60k in damage.
A lightning strike caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A lightning strike caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 26, 12:00 PM CST, 3 hours 15 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 100 PM CDT TUE JUL 26 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Mostly MVFR cigs and visibilities through 27.18z. Expect scattered to numerous showers and thunderstorms to continue moving northward over all terminal sites through the next 24 hours as a weak sfc low persists along the ms/al coast drifting slowly west through wed afternoon. Winds will continue to be southeast to south at 10 to 10 knots with gusts to near 20 knots through early this evening...shifting mostly south to southwest diminishing to 5 to 10 knots this evening and overnight...increasing to 8 to 12 knots by late morning and early afternoon. 32/ee && .PREV DISCUSSION... /issued 500 AM CDT TUE JUL 26 2016/ NEAR TERM /Now Through Tuesday night/...A weak mid/upper level low over the western Gulf of Mexico will remain nearly stationary and weaken slightly through tonight. Meanwhile...a surface reflection of this mid/upper level feature is noted on current surface map...with observations indicating a weak area of surface low pressure centered over southeast Louisiana near the mouth of the Mississippi River with surface trough axis extending eastward over the northern Gulf. This surface trough will lift northward into the Gulf coastal states today and tonight and will be weakening (in conjunction with the weakening upper feature). By early Wednesday morning...a surface high pressure ridge will be rebuilding over the region from the east. With this...a moderate southeast to south windflow is expected for most of the day today...becoming more southwesterly tonight as the surface ridge begins to develop. This slightly enhanced onshore flow will bring increased low/mid level moisture into the region...with precipitable water values climbing to between 2.0 to 2.4 inches across the region today. A weak isentropic lift pattern will occur over the region today...and combined with the very moist airmass and diurnal heating...should see a fairly rapid development of showers and thunderstorms across the region today... with likely rain chances or better expected across most of the forecast area by afternoon. Already have scattered activity over the Gulf this morning...lifting north-northwest...and this pcpn should fill in through the course of the day and spread further inland. Periods of heavy rainfall will be likely, especially over southern portions of the forecast area. Rain and cloud cover will keep the temps down a little today...with highs near or just below normal...ranging from the mid to upper 80s at the coast to the lower 90s inland. Lows tonight low to mid 70s across the area...with the warmer temps at the coast. 12/DS SHORT TERM /Wednesday Through Thursday night/...The area will be between two upper ridges on Wednesday. A weak trof in between these ridges will maintain above normal rain chances through Wednesday, especially across the western half of the area. The upper ridge over the southeast expands westward on Thursday, pushing the higher PW airmass west of the area. This will result in rain chances returning to more typical levels. Highs will also climb into the low to mid 90s. /13 LONG TERM /Friday Through Monday/...The upper ridge over the area weakens and shifts east as the upper trof over the lower MS valley moves eastward. The upper trof will linger over the southeast states through the weekend into early next week. This will increase rain chances back above typical summer levels over the weekend as the upper trof combined with PW values over 2 inches produce scattered to locally numerous showers and storms mainly during the afternoon and early evening hours. /13 MARINE...A weak area of low pressure near the mouth of the Mississippi river this morning...with associated trough extending east across the northern Gulf will result in moderate to ocnly strong onshore wind flow and increased seas through Wednesday. Winds and seas will gradually diminish by Wednesday night into the later part of the week as surface high pressure rebuilds over the northern Gulf from the east. Showers and thunderstorms will be numerous at times today and tonight...slightly more scattered on Wednesday.Winds and seas will be locally higher near the showers and storms. 12/DS && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 611 AM CDT TUE JUL 26 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 611 AM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS ACROSS THE REGION TODAY...ESPECIALLY NEAR THE COAST. HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF THE STORMS WITH LOCALIZED MINOR FLOODING POSSIBLE. GUSTY WINDS AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN AND NEAR THUNDERSTORMS AS WELL. THERE IS A HIGH RISK OF RIP CURRENT ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-271115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 611 AM CDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY STRONG SOUTH TO SOUTHEAST WINDS TODAY BECOMING MORE SOUTHWESTERLY TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION FOR WINDS IN THE 15 TO 20 KNOT RANGE TODAY AND THIS EVENING...PRIMARILY OVER THE GULF WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1206 PM CDT TUE JUL 26 2016 MSZ075-076-079-261745- PERRY MS-GREENE MS-GEORGE MS- 1206 PM CDT TUE JUL 26 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHERN GEORGE...SOUTHERN GREENE AND SOUTHEASTERN PERRY COUNTIES UNTIL 1245 PM CDT... AT 1204 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LUCEDALE TO 15 MILES NORTHWEST OF WADE...AND MOVING NORTHWEST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LUCEDALE AND MCLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR A BODY OF WATER...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3126 8877 3099 8842 3082 8866 3099 8908 TIME...MOT...LOC 1704Z 123DEG 24KT 3101 8846 3083 8872
The Mobile radar (KMOB), 146 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
1 lightning. Local standard time, as filed.
Lightning struck the Thomasville 911 call center causing 60k in damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652340.